Years ago we had a dog on Prednisone, and weren't told to slowly wean her off. She, too, was shaking uncontrollably, and almost bouncing off the walls. I definately thing its a side effect. Are you very slowly weaning her off? Maybe you could go even slower than the vet suggests.
Definitely can be a side effect. Did you Vet suggest you stop the Pred? Did he/she tell you how to gradually reduce the dosage and over what period of time? If I were you, I'd give your Vet a call to discuss this and determine the best way to reduce the meds.
I have a 9 year old Labrador who is taking Prednisone for Masticatory Muscle Myositis. Is it a little bit of shaking or a lot? Does it happen when she is walking or just when laying down? While my dog was on prednisone I noticed she was shaking while she was laying down and was unresponsive for a couple minutes. After a few minutes she was responding and acting normal. The vet warned us she might have mini seizures and I'm not sure if that's what is was or not. This only happened a few times and it was on the week that she first started taking the steroids.She has now been on steroids as needed for 5 months and has not had that happen again. I'm not sure if it was caused by the Prednisone or something else.The vet checked her over and said she is okay. You can search online for dog prednisone side effects or call your vet and discuss dosage, side effects, and what the cause might be.
My dog has been on prednisone for 5 wks. and he eats well but throws up every day, mostly just saliva. He has also been on antibiotics for the same for skin allergy. He licked his penis to the point that it was full of blisters. He has a cone on and it is almost healed but he has black stuff in one ear again even though he is on meds. I t started with his penis, top lip and ears.
Is the throwing up from the meds?
Are you working on identifying what stimulates the allergic reaction?
The ear problem sounds like it might be Yeast, does it smell bad? Some describe smell is like corn chips - not sure that is a bad smell.
Our Westie usually gets his prednisone via a shot (injection) and the effect is immediate - not more itch.
We use a dog ear wash to clean his ears (he has little hair in the ears so it is relatively easy to clean) and use a prescription drops.. this is ongoing.
Our dog has never had any withdrawal from prednisone, but as said in recent bouts he has gotten it via an injection. I guess that wears off/down on its own.
The base problemis finding what causes the skin reaction. We're not there yet and have explored food protein allergy - nothing, and we feed only on grain for kibble and quality canned foods which have little or no grain content.. still looking. We may try a blood test to identify allergies.
I have recently joined discussions on skin allergies as I hope to help others be wary of potential hazards.
My female lab mix ( 8 yrs old and very healthy at that time ) suddenly came down with terrible itching in July 2012. Her ears, belly and genital areas were very red and hot to the touch. At that time, our lawn, as well as nearby neighbors, were recently re-sodded with "great quality sod", but in fact within weeks, there was an influx of mushrooms and mold. The lawns were then "treated" with chemicals" to kill the mold issue which eventually killed the grass, and so on...
I truly felt this was the cause of Darbie's skin inflammation and suffering.
The vet felt otherwise and treated Darbie for "food allergies". She was placed on antihistamines, antibiotic & steroids ( capsules) , plus an RX topical ointment which temporarily soothed her itching. Darbie's diet changed to Hills ZD, which resulted in black, tarry, soft stools and chronic UTI's. I continued to question the environment, but vet said " systemic", so whenever Darbie showed symptoms of itching and misery, they would continue to push steroids and antibiotics. I finally said stop, no more. I researched internet, started bathing her with Malaseb/ Mal-a-ket shampoo and saw a remarkable change. I changed vets.
On advice from the new vet, Darbie got a cranberry supplement to help with her chronic UTI's, baby wipes to clean her "areas" after she did her #'s outdoors and was placed on a new diet as after her blood work, she was diagnosed with Canine Kidney Disease/Failure. She is now looking at stage 4 CKF. Darbie & I are faced with a difficult future.
Please, as Jeff said, find out what the base problem is. Get a second opinion if necessary. I hope you can find answers for your pup in simpler, preventive measures rather than going down the route of excessive steroids, antibiotics and RX diets which may not be for the better. Please exercise all options.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.